Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Calculation of values of $L$-functions associated to elliptic curves
HTML articles powered by AMS MathViewer

by Shigeki Akiyama and Yoshio Tanigawa PDF
Math. Comp. 68 (1999), 1201-1231 Request permission


We calculated numerically the values of $L$-functions of four typical elliptic curves in the critical strip in the range $\text {Im}(s)\leq 400$. We found that all the non-trivial zeros in this range lie on the critical line $\text {Re}(s)=1$ and are simple except the one at $s=1$. The method we employed in this paper is the approximate functional equation with incomplete gamma functions in the coefficients. For incomplete gamma functions, we continued them holomorphically to the right half plane $\text {Re}(s)>0$, which enables us to calculate for large $\text {Im}(s)$. Furthermore we remark that a relation exists between Sato-Tate conjecture and the generalized Riemann Hypothesis.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (1991): 11F11, 11G40, 11M26
  • Retrieve articles in all journals with MSC (1991): 11F11, 11G40, 11M26
Additional Information
  • Shigeki Akiyama
  • Affiliation: Department of Mathematics, Faculty of Science, Niigata University, Ikarashi 2-8050, Niigata 950-2181, Japan
  • Email:
  • Yoshio Tanigawa
  • Affiliation: Graduate School of Mathematics, Nagoya University, Chikusa-ku, Nagoya 464-8602, Japan
  • Email:
  • Received by editor(s): May 22, 1996
  • Received by editor(s) in revised form: December 11, 1996
  • Published electronically: February 10, 1999
  • © Copyright 1999 American Mathematical Society
  • Journal: Math. Comp. 68 (1999), 1201-1231
  • MSC (1991): Primary 11F11, 11G40, 11M26
  • DOI:
  • MathSciNet review: 1627842